MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CDI BLOOD PARAMETER MONITORING SYSTEM 550; CARDIOPULMONARY BYPASS ON-LINE BLOOD GAS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CDI BLOOD PARAMETER MONITORING SYSTEM 550; CARDIOPULMONARY BYPASS ON-LINE BLOOD GAS
Model Number 550AHCT
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the manufacturer's subsidiary, the temperature value was the measured value that varied.After a while the value normalized so the device was continued to be used, and the measured values were compared to the lab data for accuracy.The variation had occurred multiple times since last summer.
 
Event or Problem Description
It was reported that during use of the device for a cardiopulmonary bypass (cpb) procedure, the blood parameter monitor (bpm) measured values were varying.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.Per the clinical review: on (b)(6) 2022, the team experienced a problem with the bpm during cpb whereby the temperature measure value had variation.There was no blood loss, no delay, and no change out and the procedure was completed successfully.
 
Additional Manufacturer Narrative
During laboratory evaluation the product surveillance technician (pst) connected the blood parameter monitor (bpm) to lab use only (luo) testing equipment and was compared against multimeter readings.At 15.0 degrees celsius (c) on the multimeter, the monitor read 14.5 c.At 34.4 c, the monitor read 36.9 c, a difference of 2.5 c.At the higher temperature, a luo bpm was also used as a comparison.The multimeter read 34.2 c and the luo bpm read 33.9 c, a difference of only 0.3 c.It was determined that the bpm was less accurate than the luo bpm.
 
Additional Manufacturer Narrative
Updated block: h6.The reported complaint was confirmed as there appeared to be a slight variation in the temperature reading, but the unit passed all applicable testing and operated to the manufacturer's specifications.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
The service repair technician (srt) could not duplicate the reported complaint.The blood parameter monitor (bpm) powered on and passed self-testing.The arterial bpm passed service mode and intensity testing.The hematocrit saturation (hsat) passed service mode testing.The erasable electronically programmable read only memory (eeprom) contained zero critical errors.The unit operated to the manufacturer's specifications.

Brand Name
CDI BLOOD PARAMETER MONITORING SYSTEM 550
Common Device Name
CARDIOPULMONARY BYPASS ON-LINE BLOOD GAS
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key15813769
Report Number1828100-2022-00400
Device Sequence Number17493318
Product Code DRY
UDI-Device Identifier00886799001790
UDI-Public(01)00886799001790(11)190423
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K182110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number550AHCT
Device Catalogue Number550AHCT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer11/21/2022
01/06/2023
02/02/2023
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date12/12/2022
01/27/2023
02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BLOOD GAS ANALYZER
Patient SexUnknown